Hail, Monroe
- When
- June 27, 1:50 PM CST
- Where
- Monroe County, 5 mi NW of Brinkley
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.933, -91.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 27, 10:33 AM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1133 AM CDT WED JUN 27 2001 MADE SOME COSMETIC CHANGES TO FORECAST TO GET RID OF THE MORNING REFERENCE. WITH UPPER LOW BECOMING MORE ACTIVE OVER NORTH AR...DECIDED TO UP THE POPS TO AT LEAST 50% AND WORD THE ZONES AS SCATTERED THUNDERSTORMS...WILL GO 30% SOUTHERN ZONES. ALSO...H50 TEMPS -14C OVER LIT AT 12Z AND WBZ AROUND 10K FT...SO THE POSSIBILITY OF SEVERE HAIL SEEMS FAIRLY HIGH WITH SOME OF THE STORMS (WILL USE NILS CLOSE TO 50 KG/SQ METERS). (45) .LIT...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT WED JUN 27 2001 ...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND EARLY TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO PRODUCE SCATTERED THUNDERSTORMS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT. WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EARLY TONIGHT. EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER CONDITIONS A ND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY PLANS. 22
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT WED JUN 27 2001 ...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND EARLY TONIGHT... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO PRODUCE SCATTERED THUNDERSTORMS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT. WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EARLY TONIGHT. EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER CONDITIONS AND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY PLANS. 22
The Little Rock radar (KLZK), 93 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254011.